A generalization of NUT digital $(0,1)$-sequences and best possible lower bounds for star discrepancy

Volume 158 / 2013

Henri Faure, Friedrich Pillichshammer Acta Arithmetica 158 (2013), 321-340 MSC: 11K38, 11K31. DOI: 10.4064/aa158-4-2


In uniform distribution theory, discrepancy is a quantitative measure for the irregularity of distribution of a sequence modulo one. At the moment the concept of digital $(t,s)$-sequences as introduced by Niederreiter provides the most powerful constructions of $s$-dimensional sequences with low discrepancy. In one dimension, recently Faure proved exact formulas for different notions of discrepancy for the subclass of NUT digital $(0,1)$-sequences. It is the aim of this paper to generalize the concept of NUT digital $(0,1)$-sequences and to show in which sense Faure's formulas remain valid for this generalization. As an application we obtain best possible lower bounds for the star discrepancy of several subclasses of $(0,1)$-sequences.


  • Henri FaureInstitut de Mathématiques de Luminy (CNRS)
    Université d'Aix-Marseille
    163 avenue de Luminy, case 907
    13288 Marseille Cedex 09, France
  • Friedrich PillichshammerInstitut für Finanzmathematik
    Universität Linz
    Altenbergerstra{\OT 1ß}e 69
    A-4040 Linz, Austria

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image